Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

What are the Side effects of antihypertensive drugs ?

I am taking hypertension medicines from 6 years...i have heard that nay drug taken for long time will have side effects..what are the side effects of antihypertensive drugs
Asked On : Fri, 16 Oct 2009
Answers:  2 Views:  560
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
It depends which first line antiHTN drug you have been prescribed.
Beta blockers have poor QOL benefits, unlike ACEI or ARB drugs which are better tolerated on the long run.
CCB's also are good in the long term.
Thiazide diuretics develop resistance if not supplemented by K sparing diuretics and your BP levels may not be well controlled.
Hence, combination therapy is advised.
Answered: Thu, 2 Jun 2011
I find this answer helpful
  Anonymous's Response

Like, decreasing the blood pressure sometimes to below normal is the problem. But if the dose is adjusted ,the no issues. Long term medications usually are as such that they do not cause much complications.

Answered: Fri, 30 Oct 2009
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor